A multiplicity result for asymptotically linear Kirchhoff equations. (English) Zbl 1419.35037

Summary: In this paper, we study the following Kirchhoff type equation: \[ -\left(1+b\int_{\mathbb R^N}\vert\nabla u\vert^2\,dx\right)\Delta u+u=a(x)f(u)\quad\text{in }\mathbb R^N,\qquad u\in H^1(\mathbb R^N),\] where \(N\geq 3\), \(b>0\) and \(f(s)\) is asymptotically linear at infinity, that is, \(f(s)\sim O(s)\) as \(s\rightarrow+\infty\). By using variational methods, we obtain the existence of a mountain pass type solution and a ground state solution under appropriate assumptions on \(a(x)\).


35J60 Nonlinear elliptic equations
35A15 Variational methods applied to PDEs
Full Text: DOI


[1] C. O. Alves and F. J. S. A. Correa, On existence of solutions for a class of problem involving a nonlinear operator, Comm. Appl. Nonlinear Anal. 8 (2001), 43-56. · Zbl 1011.35058
[2] A. Arosio and S. Panizzi, On the well-posedness of the Kirchhoff string, Trans. Amer. Math. Soc. 348 (1996), 305-330. · Zbl 0858.35083
[3] T. Bartsch, A. Pankov and Z.-Q. Wang, Nonlinear Schrödinger equations with steep potential well, Commun. Contemp. Math. 3 (2001), 549-569. · Zbl 1076.35037
[4] I. Ekeland, Convexity Methods in Hamiltonian Mechanics, Springer, Berlin, 1990. · Zbl 0707.70003
[5] A. Fiscella and E. Valdinoci, A critical Kirchhoff type problem involving a nonlocal operator, Nonlinear Anal. 94 (2014), 156-170. · Zbl 1283.35156
[6] X. He and W. Zou, Infinitely many positive solutions for Kirchhoff-type problems, Nonlinear Anal. 70 (2009), 1407-1414. · Zbl 1157.35382
[7] X. He and W. Zou, Multiplicity of solutions for a class of Kirchhoff type problems, Acta Math. Appl. Sin. Engl. Ser. 26 (2010), 387-394. · Zbl 1196.35077
[8] X. He and W. Zou, Ground states for nonlinear Kirchhoff equations with critical growth, Ann. Mat. Pura Appl. (4) 193 (2014), 473-500. · Zbl 1300.35016
[9] J. Jin and X. Wu, Infinitely many radial solutions for Kirchhoff-type problems in {\mathbb{R}^{N}}, J. Math. Anal. Appl. 369 (2010), 564-574. · Zbl 1196.35221
[10] G. Kirchhoff, Mechanik, Teubner, Leipzig, 1883.
[11] L. Li and J. J. Sun, Existence and multiplicity of solutions for the Kirchhoff equations with asymptotically linear nonlinearities, Nonlinear Anal. Real World Appl. 26 (2015), 391-399. · Zbl 1334.35058
[12] Q. Li and X. Wu, A new result on high energy solutions for Schrödinger-Kirchhoff type equations in {\mathbb{R}^{N}}, Appl. Math. Lett. 30 (2014), 24-27. · Zbl 1317.35035
[13] Y. Li, F. Li and J. Shi, Existence of a positive solution to Kirchhoff type problems without compactness conditions, J. Differential Equations 253 (2012), 2285-2294. · Zbl 1259.35078
[14] C. Liu, Z. Wang and H. S. Zhou, Asymptotically linear Schrödinger equation with potential vanishing at infinity, J. Differential Equations 245 (2008), 201-222. · Zbl 1188.35181
[15] W. Liu and X. He, Multiplicity of high energy solutions for superlinear Kirchhoff equations, J. Appl. Math. Comput. 39 (2012), 473-487. · Zbl 1295.35226
[16] T. F. Ma and J. E. Muñoz Rivera, Positive solutions for a nonlinear nonlocal elliptic transmission problem, Appl. Math. Lett. 16 (2003), 243-248. · Zbl 1135.35330
[17] A. Mao and Z. Zhang, Sign-changing and multiple solutions of Kirchhoff type problems without the P.S. condition, Nonlinear Anal. 70 (2009), 1275-1287. · Zbl 1160.35421
[18] G. Molica Bisci and V. Rădulescu, Ground state solutions of scalar field fractional for Schrödinger equations, Calc. Var. Partial Differential Equations 54 (2015), 2985-3008. · Zbl 1330.35495
[19] G. Molica Bisci, V. Rădulescu and R. Servadei, Variational Methods for Nonlocal Fractional Equations, Encyclopedia Math. Appl. 162, Cambridge University Press, Cambridge, 2016.
[20] G. Molica Bisci and D. Repovš, On doubly nonlocal fractional elliptic equations, Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl. 26 (2015), 161-176. · Zbl 1329.49018
[21] K. Perera and Z. Zhang, Nontrivial solutions of Kirchhoff-type problems via the Yang index, J. Differential Equations 221 (2006), 246-255. · Zbl 1357.35131
[22] P. Pucci, M. Q. Xiang and B. L. Zhang, Multiple solutions for nonhomogenous Schrödinger-Kirchhoff type equations involving the fractional p-Laplacian in {\mathbb{R}^{N}}, Calc. Var. Partial Differential Equations 54 (2015), 2785-2806. · Zbl 1329.35338
[23] P. Pucci, M. Q. Xiang and B. L. Zhang, Existence and multiplicity of entire solutions for fractional p-Kirchhoff equations, Adv. Nonlinear Anal. 5 (2016), 27-55.
[24] V. Rădulescu and D. Repovš, Partial Differential Equations with Variable Exponents: Variational Methods and Qualitative Analysis, CRC Press, Boca Raton, 2015. · Zbl 1343.35003
[25] D. Repovš, Stationary waves of Schrödinger-type equations with variable exponent, Anal. Appl. (Singap.) 13 (2015), 645-661. · Zbl 1331.35139
[26] W. Shuai, Sign-changing solutions for a class of Kirchhoff-type problem in bounded domains, J. Differential Equations 259 (2015), 1256-1274. · Zbl 1319.35023
[27] M. Willem, Minimax Theorems, Birkhäuser, Boston, 1996.
[28] X. Wu, Existence of nontrivial solutions and high energy solutions for Schrödinger-Kirchhoff-type equations in {\mathbb{R}^{N}}, Nonlinear Anal. Real World Appl. 12 (2011), 1278-1287. · Zbl 1208.35034
[29] Y. Wu and S. Liu, Existence and multiplicity of solutions for asymptotically linear Schrödinger-Kirchhoff equations, Nonlinear Anal. Real World Appl. 26 (2015), 191-198. · Zbl 1334.35060
[30] M. Q. Xiang, B. L. Zhang and V. Rădulescu, Existence of nonnegative solutions for a bi-nonlocal fractional p-Kirchhoff type problem, Comput. Math. Appl. 71 (2016), 255-266.
[31] M. Q. Xiang, B. L. Zhang and V. Rădulescu, Multiplicity of solutions for a class of quasilinear Kirchhoff system involving the fractional p-Laplacian, Nonlinearity 29 (2016), 3186-3205. · Zbl 1349.35413
[32] Z. Yücedağ, Solutions of nonlinear problems involving {p(x)}-Laplacian operator, Adv. Nonlinear Anal. 4 (2015), 285-293. · Zbl 1328.35058
[33] Z. Zhang and K. Perera, Sign changing solutions of Kirchhoff type problems via invariant sets of descent flow, J. Math. Anal. Appl. 317 (2006), 456-463. · Zbl 1100.35008
[34] X. Zhang, B. L. Zhang and M. Q. Xiang, Ground states for fractional Schrödinger equations involving a critical nonlinearity, Adv. Nonlinear Anal. 5 (2016), 293-314. · Zbl 1346.35224
[35] F. Zhou, K. Wu and X. Wu, High energy solutions of systems of Kirchhoff-type equations on {\mathbb{R}^{N}}, Comput. Math. Appl. 66 (2013), 1299-1305. · Zbl 1355.35066
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.